I'm 31yr old male diagnosed with Ulcerative Pan-Colitis in 2009. I was treated with mega doses of Prednisone and Remicade. The combo of these meds caused major side effects making my overall health worse. I now have been diagnosed with kidney stones(passed 9 stones since 09' & CT scan showed 13 more in kidneys), severe anxiety, avascular necrosis of both femoral heads (expecting total hip replacement within 10 years), joint tissue degeration (had right shoulder surgery to repair 2 torn ligaments last year) and many other problems that would take too long to list.. My question is... Has anyone taken Remicade and had severe side effects that caused your UC to be controlled but your overall health became severely worse?
Hello. I can't answer about remicade but I can answer about prednisone. Sounds like the lengthening of your life has difficult side effects. The bone necrosis, is all too common for long term high dose. The anxiety is fixable and I have had good results from Zoloft and Xanax as needed. It is now under control and at least that is one thing. I have spent long periods of high dose prednisone and will never be able to get off of it. It protects my lungs.
I have to choose between medications that slow my disease, polymyositis, and having some type of life, or letting it end my life. My lungs are shot and oxygen is now my friend. From the disease. A rare disease. I have had a bout of ulcerative colitis and almost bled to death. Prednisone caused it. We go on. I hope someone will help you with the Remicade. Stay strong. Please know your struggle is not alone. Karen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Oct 2011 • 2 answers
Posted 23 Jul 2012 • 12 answers
Ulcerative Colitis - I am experiencing severe edema in feet, ankles, calfs, knees as well as hands,?
Posted 6 Aug 2013 • 1 answer
Posted 21 Jan 2014 • 1 answer
Posted 31 Dec 2015 • 0 answers